Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 22, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jun 15, 2020, 2:41 AM CDT for Cimarron County, Texas County, Oklahoma; 4 counties in Texas. It took effect at Jun 15, 2020, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2020, 2:41 AM CDT (07:41 UTC)
- In effect from
- Jun 15, 2020, 10:00 AM CDT
- Expired
- Jun 15, 2020, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 130 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3213 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
491 WWUS84 KAMA 150741 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 241 AM CDT Mon Jun 15 2020 OKZ001-002-TXZ001>003-006-152200- /O.NEW.KAMA.FW.W.0022.200615T1500Z-200616T0300Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley- 241 AM CDT Mon Jun 15 2020 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWESTERN AND NORTH CENTRAL TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 10 AM this morning to 10 PM CDT this evening. * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford and Hartley. * 20 Foot Winds...Southwest to south 15 to 25 mph with gusts near 30 mph. No wind shifts are expected. * Relative Humidity...As low as 12 percent. * Red Flag Threat Index...1 to 3. * Timing...Critical fire weather conditions are expected to begin around 10 AM to 12 PM and then expected to end around 8 PM to 10 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
2 follow-up statements
001 WWUS84 KAMA 152004 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 304 PM CDT Mon Jun 15 2020 OKZ001-002-TXZ001>003-006-160300- /O.CON.KAMA.FW.W.0022.000000T0000Z-200616T0300Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley- 304 PM CDT Mon Jun 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE NORTHWESTERN AND NORTH CENTRAL TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford and Hartley. * 20 Foot Winds...Southwest to south 15 to 25 mph with gusts near 35 mph. No wind shifts are expected. * Relative Humidity...As low as 12 percent. * Red Flag Threat Index...1 to 3. * Timing...Ongoing critical fire weather conditions are expected to end by 10 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ 02 For more information from the National Weather Service visit... www.weather.gov/ama
822 WWUS84 KAMA 160316 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1016 PM CDT Mon Jun 15 2020 OKZ001-002-TXZ001>003-006-160430- /O.EXP.KAMA.FW.W.0022.000000T0000Z-200616T0300Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley- 1016 PM CDT Mon Jun 15 2020 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE NORTHWESTERN AND NORTH CENTRAL TEXAS PANHANDLE... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 15, 12:13 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 15, 12:13 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1213 AM CDT Mon Jun 15 2020 .AVIATION... 06Z TAF Cycle VFR conditions will continue at all three TAF sites through 06Z Tuesday. South to southwest winds 10 to 20 knots will increase to around 15 to 25 knots with gusts near 30 knots after 14Z to 17Z Monday. Schneider && .PREV DISCUSSION... /Issued 635 PM CDT Sun Jun 14 2020/ AVIATION...00z TAFS... VFR conditions will prevail at all TAF sites as dry and breezy conditions continue. There will be some few-sct mid-high clouds across the Panhandles, but no showers or storms expected to impact the terminals. Winds continue generally out of the south in the 15 to 25 kt range with gusts up to 35 kts. Lighter winds will occur overnight with more gusty winds in the afternoon. Weber PREV DISCUSSION... /Issued 302 PM CDT Sun Jun 14 2020/ SHORT TERM...through Monday night... Hot, dry, and breezy conditions will continue through Monday. Fire weather conditions also expected this afternoon and Monday. Surface winds will be quite breezy this afternoon as a surface trough over SE Colorado and NE New Mexico is in place providing an enhance sfc height gradient, in particular across the northern combined Panhandles. These are where winds will be sustained 20-30 MPH at times with higher gusts possible. However, there is a slight chance (under 20 percent) of precipitation. This will be for the far NW Panhandles this afternoon/early evening hours. Upstream of the now elongated SW-NE oriented ridge axis into the upper Midwest, perturbations over the southern Rockies in NM will help to develop thunderstorms. South to southwest H850-700 flow should steer convection that develops to the north and northeast. If winds aloft can sustain the convection, it could make it as far east as the NW Panhandles. Chances remain low at this time with steering flow relatively weak. If thunderstorms hold together, gusty winds and lightning will be main threats with thunderstorms. Any storm chances will dissipate past 03-04Z this evening as suggested by the latest hi-res guidance. High temperatures today still above average with high temperatures in the 90s expected. Main H500 ridge will still be in place on Monday with a slight shift back to the west. This should keep Southern Rockies convection confined to CO/NM. High temperatures remain in the 90s for Monday. Meccariello FIRE WEATHER... Elevated to critical fire weather conditions for all of the Panhandles this afternoon. Critical fire weather conditions for the northern and western combined Panhandles with elevated fire weather conditions elsewhere. Max RFTI values will be highest in the NW combined Panhandles of 4 to 5 with min RH values under 15 percent expected along with ERC percentiles in the 90-95th percentile with abundant fuels observed. 20 ft winds this afternoon, especially in the northwest will top out between 20-25 MPH with gusts over 30 MPH at times. RH values should recover to above 30 percent by midnight tonight with 20 ft winds diminishing under 15 MPH as well by that time. Elevated fire weather conditions are also possible for the northern and western combined Panhandles on Monday. Max RFTI values of 1 and 2 due to low RH values, 20 ft winds around 10-15 MPH and still some areas over the 90th percentile in ERC values. Meccariello LONG TERM (Tuesday through Saturday)... The long term continues to show slightly above normal temperatures, breezy wind speeds, and dry conditions. This means fire weather conditions are going to be the main concern next week. We have some sign of showers/thunderstorms at the end of the week, but confidence for these are low at this time. The pattern aloft favors high pressure with troughing indicated over northern/western and eastern parts of the CONUS. The placement of the high does indicated southwesterly flow aloft for portions of the Panhandles, so some subtle indications of energy will be noted riding around the periphery of the high within the southwesterly flow. Some of this energy may help precipitation chances clip the outskirts of the CWA, but these chances are not great. A surface low may develop over eastern Colorado/western Kansas, and if we were to see rainfall it may end up between Thursday night and Saturday night in conjunction with the lee cyclogenesis and any boundaries in the area. Overall, no clear sign of precipitation at this point, and chances are we remain mostly dry across the Panhandles. That said, any storms that form could potentially become severe given the instability progged by the GFS and ECMWF along and ahead of a dryline. Confidence is very low for any specifics at this time given the overall low chances for thunderstorms to develop in the first place. With the lack of precipitation in the forecast, we will be looking at the threat of at least elevated fire weather conditions through the long term. Please see the fire weather section for more information. Guerrero FIRE WEATHER (Tuesday through Saturday)... Dry and breezy conditions coupled with conducive fuels for fires will result in elevated to critical fire weather conditions into next week. Red Flag Threat Index (RFTI) values will vary between 1 and 3. We have energy release component (ERC) values in the 85th to 96th percentile through next week. The combination of high ERC values and RFTI values will result in at least elevated fire weather conditions. Lower wind speeds and higher RH values later in the week may provide some relief, but the models have been under doing these parameters in the extended. We will need to watch if this trend breaks because we could be looking at a prolonged period of fire weather danger. Guerrero && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/16
Hazardous weather outlook, Jun 14, 2:55 PM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 255 PM CDT Sun Jun 14 2020 OKZ001>003-TXZ001>020-317-150800- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 255 PM CDT Sun Jun 14 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Elevated to critical fire weather conditions can be expected across the Oklahoma Panhandle and much of the Texas Panhandle today. Small chance for isolated showers and thunderstorms today in the far northwest Panhandles this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical fire weather conditions can be expected across the Oklahoma Panhandle and much of the Texas Panhandle Monday through Wednesday. Elevated fire weather conditions will be possible across the western half of the Panhandles Thursday through Saturday. Thunderstorms will be possible across small portions of the Oklahoma and Texas Panhandle Thursday evening. Thunderstorms will again be possible across various locations and times Friday through Saturday evening. These chances are fairly low confidence in terms of timing and location, but any storms that happen to form could possibly become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions through next Saturday.
Nearby
Red Flag Warnings in Texas, 2020Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.